My father is undergoing treatment for bipolar&manic depression and He is going good. except for a obsession and denial of reality.
what I understood is, He is extremely talkative in mornings with mother and nagging her claiming she loves her sisters more than him!(strange). He asks mother to stop have any contacts with them. if any of mother's relatives comes to our house, he will not react at all neither confront them or talk to them.
He is too possessive yet uses provocative words with mother. she is weak and cannot bear the abuse too much. Actually, Mother is not keen on her relatives too. But My Father, He Cannot understand this and He is completely in Denial. I know it is a psychiatric Issue.
Currently, Father is taking Quitipine SR 50(1-0-1) and nextop(topiramate) 25 in the morning and nextop 50 in the evening by our doctor(psychiatrist). He has improved a lot including his earlier behaviour manic phases where He is too overconfident and messes up . Father's Problem started just over an year now. He was taking topirol 50 till january 2010. but, It was stopped without consulting doctor.(I am sorry for that) We were very satisfied and Daddy was also Happy until last march 2010 or so when He started showing Bipolar symptoms.
I am wondering Why there is no change in His Cognitive Capacity or Why He is still in Denial Mode?
Please Help Me with Your Opinion. Is there any need to change the dosage?
Hello, I think the situation needs reassessing to be honest, it is always difficult in the first few years following diagnosis but with this being an older man I think this complicates matters.. sometimes it can take a few years to get the meds right, and even then they can need tweaking every now and then. I guess the problem here is knowing what is your Fathers personality and what is his illness.
I don't mean to sound rude but just speaking from experience with my own father, your Dad sounds very set in his ways and quite awkward! I really think he ought to be reassessed as it sounds like more could be done to treat his symptoms, the quetiapine could be increased but this needs careful thought from a psychiatrist as older patients can be very sensitive.
I really hope you can get some more help with him for your Mums sake, maybe he needs a Pyschiatric nurse, they are great and a fabulous support to the patient and the family, I think your father needs close supervision from somebody like a nurse just to make sure he is getting the right treatment in this initial stage following diagnosis.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.